MAUDE Adverse Event Report: SMITH & NEPHEW, INC. PCH BSKT DCKLING UPBTR; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. PCH BSKT DCKLING UPBTR; ACCESSORIES,ARTHROSCOPIC
Catalog Number 012045
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a procedure, two (2) basket punch devices failed.The clamp of the first basket punch was not cutting correctly.The failure of the second basket punch reported is unknown.Surgery was completed after a significant delay (>30-minutes) using a back-up device instead.No further complications were reported.Patient's status is okay.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).D4, lot no: the following are the lot numbers reported: 51074715 and 51060928.However, it is unknown which of the two contributed with delay greater than 30 minutes.H4, mgf.Date: manufacturing dates for each of the 2 reported: 17-oct-2022 (51074715), 29-aug-2022 (51060928).
 
Additional Manufacturer Narrative
H3, h6: the reported device was received for evaluation.A visual inspection of the returned device found that it is not in its original packaging.The device shows wear from use, the laser engravings are present and legible but degraded.A functional evaluation of the device found it did cut cleanly through the test material.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause could not be determined since the reported malfunction could not be duplicated during the investigation.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.

Brand Name
PCH BSKT DCKLING UPBTR
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17606769
Report Number1219602-2023-01602
Device Sequence Number15029611
Product Code NBH
UDI-Device Identifier03596010023995
UDI-Public03596010023995
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number012045
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2023
Supplement Date Received by Manufacturer11/07/2023
Initial Report FDA Received Date08/23/2023
Supplement Report FDA Received Date11/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/17/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown